MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Pain (1994); Pupillary Block (2026); No Code Available (3191)
Date of Event 06/02/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pt weight: unk.Device evaluated by manufacturer? no - 81 (other): lens not returned.(b)(4).Lens not returned.
 
Event or Problem Description
The reporter stated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -8.0 diopter, in the patient's left eye (os) on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to an excessive vault.The patient experienced an elevated iop, pupillary block, post-op pain, and cloudy visual acuity (va).The reporter indicated the event was product-related and the device contributed to the event.The lens was exchanged for a shorter lens.The reporter stated the cause of the event was white-to-white mismeasurement.The patient's post-op best-corrected visual acuity (bcva) was 20/25.
 
Additional Manufacturer Narrative
Visual inspection of the returned product found a piece of one haptic torn off and missing.The lens was returned in vial in liquid.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5804108
Report Number2023826-2016-00958
Device Sequence Number22092
Product Code MTA
UDI-Device Identifier00841542103527
UDI-Public(01)00841542103527(17)170731
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberMICL13.7
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/21/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/19/2016
Supplement Report FDA Received Date08/02/2016
09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR